Birth Control/Arm implant

Advertisement


Question
Hello,

After being on the pill since last October, I got pregnant in December. I didn't miss taking it a single day. Unfortunately I had to get an abortion and immediately after I got the arm implant. I'm having issues with it, because I am bleeding (spotting-heavy) every single day. At times it's very light spotting and other times, usually, it's very heavy with cramping, like a period. I don't think this is normal and I hate always bleeding. Would you suggest I get the implant taken out and get alternative birth control?

Answer
You don't say how long you've been having this bleeding, but it would be good to see your doctor for evaluation.
Irregular bleeding is the most common side effect of the implant, and that can include daily bleeding.
Assuming that there is no tissure remaining from the abortion that might be causing the bleeding, there are several things that your doctor can try to decrease or stop the bleeding, including an antibiotic and hormonal treatment.
If the bleeding continues, then it may be best to remove the implant.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.